While coffee is considered a stimulant for the central nervous system in human beings, giving it to your dog will have drastic effects on its life. We know that coffee grounds contain two chemicals; caffeine and methylxanthines. These constituents are most prominent in coffee; however, caffeine can also be found in tea, sodas, energy and sports drinks as well as chocolate. These areas should not be neglected if the safety of your dog is at stake. Small consumption’s of caffeine to your dog may induce vomiting and possibly the worst if not dealt with on time by a veterinarian.
Signs of Illness
If you want to know that caffeine is taking over the system of your dog, these are what you should be keen about:
- Increased thirst
- Elevated heart rate
- Increased urination
- Abnormal heart rhythms
- Increased body temperature
- Possible death
Note: These symptoms can be visible in one or two hours after consumption and negligence can kill your dog without realizing. So, whenever you see the above happening to your dog, you must ensure you visit the veterinarian with immediate effect before you lose your friend. These symptoms also occur if your dog consumes ground coffee. So keep your dog away during coffee grinding.
Once you get to the veterinarian, make sure you know the time-frame to which your dog ingested the drug as well as the quantity you speculate to have taken. This will help in the diagnosis stage by the medical professional. Some tests will be carried out, blood and urine, for the matter. Also, stomach fluids may be tested as well as plasma content. These are the areas which may show some signs of caffeine presence.
Immediately afterward, will have the necessary information about your dog; whether or not your dog ingested what you think it has.
Unlike treatment for human poisoning which is in constant failure when not appropriately configured, dog treatment methods are quite useful. The only control unit is the amount of caffeine ingested at that moment. This will make the veterinarian use the technique that feels appropriate. Signs such as blood pressure and the heart rate are among the most monitored during treatment.
Treatment can be achieved through a series of processes:
This is achievable using an endotracheal tube via the gastric lavage to flash the stomach contents out.
The veterinarian will perform emesis to induce vomiting to relieve your dog’s stomach. You can try giving your pet our Natural Calming Fou-stick pet Balm to help with his nausea.
Mostly, the activated charcoal should follow after emesis. It should be left inside your dog to prevent further absorption into the body, especially the stomach.
The central nervous system control
The seizure is the typical sign of distress in the central nervous system of your dog. Therefore, your veterinarian may induce medications such as; phenobarbital, phenobarbital, phenothiazines among others. Their purpose is to stabilize and effectively control the central nervous system.
Once the veterinarian releases your dog, then the treatment will be successful. However, such incidents can lead to complications if not attended to on time. Otherwise, do not waste time when you think your dog ingested some toxic compounds and showed signs of poisoning.